MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43867
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) #p050017/s002 and s003.The ziv6-35-80-10-60 device of lot number c1158108 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to request additional information.At the time of the investigation, the information was not yet provided.The investigation will be updated once the information has been provided.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy.A severely calcified or tortuous anatomy could create resistance during advancement, causing or contributing to the inability to pass the device through the lesion.However, the device was not returned for evaluation, the information has not yet been provided and the circumstances of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause for this occurrence cannot be determined.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1158108.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Evt of the eia was performed by contralateral approach from cfa.Although the physician attempted to make the delivery system of the complaint ziv6-35-80-10-60 pass through the lesion, it would not.The procedure was cancelled.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6861341
Report Number3001845648-2017-00391
Device Sequence Number11068583
Product Code NIO
UDI-Device Identifier10827002438672
UDI-Public(01)10827002438672(17)181010(10)C1158108
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43867
Device Catalogue NumberZIV6-35-80-10-60
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/12/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1